MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during an implantable collamer lens (icl) implantation procedure, the doctor observed unusual glistening on the lens optic.Lens was removed.Cause of event was not reported.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation lens was returned in vial dry with debris on product.Visual inspection found no visible damage to lens.Lens was inspected under different magnification and light glistening on lens was not noted.(b)(4).
 
Additional Manufacturer Narrative
H6 method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Secondary surgical intervention to remove/replace/reposition the lens (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr
suite 210
monrovia, CA 
MDR Report Key20346387
Report Number2023826-2024-04560
Device Sequence Number20844666
Product Code MTA
UDI-Device Identifier00841542119450
UDI-Public(01)00841542119450(11)230316(17)250228
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/03/2024
11/19/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/29/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown